Format

Send to:

Choose Destination
See comment in PubMed Commons below
Psychiatr Prax. 1991 May;18(3):92-8.

[Adverse effects of long-term psychopharmacologic therapy on sexual functions].

[Article in German]

Author information

  • 1Psychiatrische Klinik rechts der Isar der TU, M√ľnchen.

Abstract

103 patients who were in a psychopathologically relatively stable condition and under long-term psycho-pharmacological treatment on an outpatient basis, were questioned on sexual functional disorders and changes in sexual behaviour, basing on a semistructured interview. This is of particular importance with regard to compliance problems in long-term therapy. 50% of the patients stated that there had been changes from the beginning of the psychiatric disorders, mostly as functional sexual disorders (42%). Multifactorial causes were presumed in most of the cases; the medication was thought to be solely responsible in only 15% of all the cases (expert rating). Schizophrenic patients under neuroleptic treatment were most frequently affected by functional disturbances. In some of the patients of the total random sample (36 patients) medication was changed under experimental conditions for a period of four weeks. Improvement of the sexual function was most frequently stated whenever a medication was given with a reduced dosage; however, the examined partial random sample is very small.

PMID:
1886955
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk